# SDR 2004F00351

- Difficulty date: July 23, 2004
- Submitted: September 14, 2004
- Operation: Air carrier
- Aircraft: N4301C
- Make and model: Piper PA-31-350
- Aircraft serial: 318353001
- Engine: Lyc LTIO540*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Camshaft
- Part number: LW19340
- Condition: Worn
- Location: Engine
- Part time: 1,249 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE OIL FILTER CONTAINED MANY FINE FLAKES OF FERROUS MATERIAL.  PREVIOUS SOAP SAMPLE SHOWED ELEVATED IRON CONTENT.  VALVE LIFT OF THE NR 3 AND NR 4 INTAKE VALVES WAS APPROXIMATELY .15 INCH LESS THAN THAT OF VALVES IN THE OTHER CYLINDERS.  REMOVING THE NR 3 CYLINDER ALLOWED A VIEW OF SPALLED TAPPETS FOR THE NR 3 AND NR 4 INTAKE VALVES AND LOSS OF MATERIAL FROM THE TOE OF THEIR SHARED CAM LOBE.  (M)
